?Iatrogenic case of Hyperthyroidism

A 48 year old female presented to OPD with complaints of sweating on and off. She even had one episode of sweating in my chamber too. History She revealed that in June 2020, she had visited a local doctor for her complaints of weight loss etc and her TSH came out to be 5.8, after which doctor had put her on levothyroxine 50mcg. Investigations Her present thyroid function report reveals her as a case of hyperthyroidism. Her TSH is now 0.053 and T4 slightly elevated. Management My concerns are - 1) I have stopped her levothyroxine completely, and asked her to repeat TFT after 6 weeks? Is it ok? 2) Would it have been wise to start her on carbimazole?? Kindly give your valuable opinion

2 Likes

LikeAnswersShare

Dear Dr @Ajeet Singh , Weight loss & raised TSH are 2 contradictory findings to start with Levothyroxine supplementation. She should have been screened by repeating TFT in the morning hours as FT3, FT4 n TSH before planning on the management. What you have planned as mentioned is on the right track. But thinking of Carbimazole at this point of time is wrong. You can go with Propranalol now.

I agree with Dr Sandip Mishra sir
1

View 1 other reply

For 1. Ok to stop levothyroxin. As patient had weight loss and TSH- high... it seems to be thyroiditis.... need to evaluate after 15 days instead of 45 days. 2. No need for carbimazole. As this is of iatrogenic origin... go for Thyroid imaging and SOS Iodine uptakes can..

DEAR DR AJEET SINGH.. MY.. OPINION IS THAT.. PRESENTLY .. IT'S A BETTER STEP TO STOP LEVOTHYROXINE.. LET US WATCH & WAIT.. REPEAT..TFT.. PRESENTLY.. TREAT SYMPTOMATICALLY..WITH.. PPI..AS PER REQUIREMENT..

Tnx Dr Ankit pimple
0

? Hashimoto's thyroiditis Need to check antithyroid antibodies and US of thyroid. Brittle thyroid function. Suggest stop thyroxine for 6 weeks and redo FREE T3 ,FREE T4 and TSH and decide .

Thank you,Doctor
0

May be having hot flushes and sweating due to menopausal symptoms

Menopausal syndrome Estrogen to be given

Thanks Dr. Ajeet Singh, Dr. Kute Ankush
0

Stop Thyroxin Repeat TFT after 2 months

It may not be conclusive of Iatrogenic. Acute or subacute thyroiditis may also behave like this... from clinical.. or biochemical hypothyroid.. to euthyroid.. to hyperthyroid phase... or vice versa. Too early and enthusiastic drug use may compound problems further. Stop all drugs. Correlate clinically. Go for.. ft4.. tsh.. atpo... . Repeat tests after 3 months again.

You should have to stop only levothyroxin only & not start any medicine for hyperthyroidism Sweating will be present in many condition Anxiety & Nervousness Sweating is sign of heart problem & respiratory problem Is also sign of diabetes forehead sweating Menopausal syndrome declared after gynecologist opinion

ECG holter ECG random sugar time of sweating Drug induce hyperthyroidism stop for 2 week then empty stomach ft3ft4tsh then asses